MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reds3424 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was leaking in the catheter extension.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is inconclusive due to the state of the returned sample.One photograph of a 5 fr single lumen powerpicc was returned for evaluation.An initial visual observation of the photograph showed a stiffening stylet and t-lock were inserted in the catheter, and the stylet appears to have been pulled out of the t-lock slightly.The red warning hang tag was present on the stylet, and no damage or obvious evidence of use was observed on the catheter in the returned photograph.While it was not possible to confirm the alleged leak or identify the root cause(s) of the reported event from the returned photograph, possible causes of a leak include sharp instrument damage, over-pressurization, and excessive tensile (pulling) force.A lot history review (lhr) of reds3424 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10146094
Report Number3006260740-2020-02079
Device Sequence Number2924435
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3175118
Device Lot NumberREDS3424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1